CSN Login
Members Online: 7

You are here

Placental Site Trophoblastic Tumor & Chemo questions

JenB910
Posts: 7
Joined: May 2010

This was my diagnosis. At 28 I have had to go through a hysterectomy. My dreams of more children are gone (luckilly I have a beautiful 18 month daughter who is my world). This tumor is very rare, but I was wondering if anyone here had been diagnosed with it? THe tumor develops from an abnormal pregnancy, the egg is missing certain chromosones and instead of a baby develops into cancer. I went from thinking I was pregnant, to thinking it was a miscarriage to finding out after the D&C that it was cancer.

I had my hysterectomy on April 28 and the lymph nodes tested were clear. THen I went to my 1 week checkup and my gyn/onc said that although my nodes were clear they were recommending chemo as a precaution to make sure there were no microscopic cells they had missed. He conferred with a clinic in London that specializes in these very rare types of gestational tumors and they recommended 4 rounds (2 weeks each) of Chemo. I see most of you are not taking any of the drugs they are going to be giving me, here is what I will be having done (staying overnight every week)

Week 1
Etoposide, Methotrexate, Dactinomycin

Week 2
Etoposide, Cisplatin

Has anyone had any of these chemo drugs in their teatment? I'm so nervous about all this, more so then having the surgery. It seems like so many drugs, I don't know how our bodies can take in all these drugs and it be safe for us. Even though there is no sign of cancer, having all this done sure doesn't make me feel like I'm ok.

Also does anyone have to give themselves nueprogen shots? I will have to give them to myself for 4 days each week following treatment. I don't know why but I"m so paranoid about giving shots to myself. I was ok with needles until my hysterectomy when I got those super painful heparin shots in my stomach/thighs and this where I will have to do this shot. Does the medicine hurt going in? (I know those should be the least of my worries)

I know I should be happy, there is no cancer, this is all precautionary but I feel as bad as when I first got my diagnosis. I hope being here reading all your positive posts will rub off on me.

Ro10's picture
Ro10
Posts: 1579
Joined: Jan 2009

I have not heard of your particular type of cancer. What a shock/disappointment it must have been to going to thinking you were pregnant....to finding out you have cancer. I remember my shock/anxiety when I heard the "cancer" word.

As you have said most of us are not on your particular chemo drugs. Have you googled them to give you more information. Everybody reacts differently to drugs. I hope you have minimal side effects from your chemo drugs.

You mentioned you will need to give yourself neupogen shots. Do you have a nurse friend that could give you the shots. Maybe there is a nurse from your church that could give them to you, too. The neupogen shots do burn some when they are given. When I was pregnant I had to have daily Vitamin B shots to help with the nausea and vomiting. I am a nurse and had a hard time giving myself the shots because the medications burned when it was injected. I had a nurse friend give me the shots.

I had some Neupogen shots when I was in the hosptial, and they caused severe muscle spasm type pain, so make sure you have some pain pills stronger than tyelonal in case you get the pain, too.

I wish you luck with your treatments. In peace and caring.

JenB910
Posts: 7
Joined: May 2010

One of the nurse from my gyn/onc office lives across the street from us, but she said she is unable to give me the shots due to some kind of license restrictions. Didn't really ask her to explain but that is the only nurse we know that lives near us :o/

TiggersDoBounce's picture
TiggersDoBounce
Posts: 413
Joined: Oct 2009

Sending hugs...you have been through alot!

I have taken Cisplatin, with no side effects.

The Oncology team will give you the right cocktail and ensure the side effects will be as minimal as possible.

Stick with us and we will be here to support you!

Laurie

kkstef's picture
kkstef
Posts: 706
Joined: May 2008

Jen, I am so sorry to hear about your ordeal! What a shock this must have been to you. I am glad that you found this site. Although your type of cancer is very rare, there are many women who have been through the diagnosis and treatment of other types of uterine cancer and can certainly offer suggestions, encouragement and support. So hang in here with us!!

RE: the neupogen shots...I know you can master giving your own injections. Just think of all of the diabetics that give themselves shots every day and sometimes several times a day. Many use their tummies. The nurses will teach you how and they can even watch you as you do it so that you feel more comfortable. Even a family member can learn if that would be better for you!

Blessings to you!! Karen

jazzy1's picture
jazzy1
Posts: 1385
Joined: Mar 2010

I'm saddened you're in the midst of cancer and treatments. Doesn't seem like life is fair, does it? Know you will endure and get thru your treatments as all of us have on this site.

Don't have any knowledge on your drugs, but as you'll learn each tumor or cancer has it own cocktail mix. I'd do many google searches on your particular drugs which will give you additional knowledge. Your first start was to post here as you might find someone with this same cancer.

Best of luck to you and plse continue to post and know we're all here to shoulder your concerns....
Jan

lindaprocopio's picture
lindaprocopio
Posts: 2022
Joined: Oct 2008

My insurance wouldn't cover the Nuepogen shots unless I went in each day and had them administered my a medical staff person, but I know other insurances that will only pay for this very expensive drug if you get it at the pharmacy and administer it yourself. It was a huge inconvenience to go to the clinic 4 days a week, and I would have loved injecting myself instead.

The shot itself is like a bee sting for a second, one sharp pain quickly over. It's a tiny amount of liquid and a very fast shot given in the back of the arm; anyone could do an easy shot like that and I'm sure you'll be able to do it.

I never had any bone pain or any of the other things people will tell you are likely with Neupogen. I did get a small rash on my belly but that may have been from the heparin which I also started getting at the same time because I had a port put in. But no other side effects.

You may want to post those chemo drugs on the OVARIAN discussion board here, as those ladies seem to take a WIDE variety of drugs. They will help you if they can. & so will we! (((hugs)))

maggie_wilson's picture
maggie_wilson
Posts: 616
Joined: Nov 2009

jen,

i'm sorry to hear of your diagnosis, but glad that the chemo is precautionary. i know you must feel very sad not to have any more children, yet how wonderful to have a beautiful 18 month old. i have a 2 year old granddaughter and know how precious they are at that age.

in terms of your chemos: my sister has rhumatoid arthritis and takes methotrexate, with apparently no ill effects. many of us here have had cisplatin along with taxol, and most of us have managed well with these.

my girlfriend, who is not a nurse, was able to give me the nueprogen shots--in the rear end. i hardly felt it, and had absolutely no ill effects from it. when i had my chemo, they gave us enough nueprogen for shots for seven days. it never was a problem, and i'm sure you could do it yourself, or have a close friend who's not squeamish do it. honestly, it will turn out not to be a big deal.. (my girlfriend was a little squeamish at first, but got into it! she also learned how to pack a small part of my incision that opened a little afterwards. she managed that as well, but that was harder for her. )

take care of yourself, and my best to you.

maggie

Subscribe to Comments for "Placental Site Trophoblastic Tumor & Chemo questions"